Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Falling CD4 count
May 11, 2011

Hi Keith, I began taking Atripla after initial lab results of CD4 720 and VL 2000. My viral load quickly became undetectable and over the next year my CD4 steadily increased to 900+ Everything seemed to be going well, but my last 3 results have seen my CD4 fall to 640. My doctor isn't worried about this - but should i be? I lead a relatively healthy lifestyle, eat well and exercise regularly.

Are falling CD4 counts something to worry about if they remain above 500 or so?

Thanks )

Response from Dr. Henry

The key variable to assess the effectiveness of an HIV regimen is the viral load (your Atripla is doing fine there). The CD4 count usually will go up over time but less so if starting at a high level. Also, the CD4 count is highly variable with wider absolute fluctuations (even in HIV negative patients) when the count is high (> 500). From the clinical standpoint a CD4 count appears protective from most HIV-related problems-still under study what is advantage to have CD4 count >> 500. KH


Previous
Peripheral Neuropathy despite strong numbers?
Next
Diarrhea likely from HAART regimen

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement